Need help with your Assignment?

Get a timely done, PLAGIARISM-FREE paper
from our highly-qualified writers!

Anaphylactic Shock

Anaphylactic Shock

Nurses are critical as front-line healthcare workers. They must thus be aware of the various medical emergencies to ensure they institute nursing interventions that will reduce mortality and morbidity rates in a timely manner. This essay will discuss the symptoms of anaphylactic shock and the nursing interventions that can be implemented.

Anaphylactic shock is a rapid and life-threatening allergic reaction with an acute onset and should be treated immediately. It is caused by allergies to certain drugs, insect bites, and foods (DeTurk et al., 2019). It is, however, very rare. The symptoms of anaphylactic shock include red rashes with welts (Randall, 2019). These rashes are normally itchy. Other symptoms include swollen face or through, passing out, wheezing, troubled breathing, chest tightness, coughing, hoarseness in the voice, troubled swallowing, stomach cramping, diarrhea, pale body coloring, flushing, and feelings of impending doom (Randall, 2019).

Anaphylactic reactions are different from allergic reactions. Serious allergic reactions normally occur within seconds or minutes after an individual is exposed to the allergen, while other reactions occur hours later after exposure to the allergen (DeTurk et al., 2019). Anaphylactic reactions have an abrupt onset and are life-threatening. Prompt medical attention is required, and without medical interventions, anaphylactic reactions can result in an individual’s death.

If a nurse suspects an anaphylactic reaction, he/she should take the following steps he should stop administering the drug or remove the suspected irritant from the individual’s vicinity. The nurse should contact emergency services or a primary physician. The nurse should also assess the patient’s vital signs as well as ensure the airway is clear and the patient can breathe clearly (American Academy of Allergy, Asthma & Immunology (AAAAI), 2019). The nurse should also give the patient IV fluids, oxygen, and antihistamines (AAAAI, 2019). In case of occlusion, the nurse should initiate CPR, administer epinephrine, corticosteroids, and albuterol (AAAAI, 2019).

References

American Academy of Allergy, Asthma & Immunology. (2019). Anaphylaxis. Retrieved from https://www.aaaai.org/conditions-and-treatments/allergies/anaphylaxis

DeTurk, S., Reddy, S., Pellegrino, A. N., & Wilson, J. (2019, September 27). Anaphylactic Shock. Intechopen. https://10.5772/intechopen.88284

Randall, J. (2019). Cellular and Immunological Complexities. Pathophysiology Clinical Application for Client Health. Retrieved from https://lc.gcumedia.com/nrs410v/pathophysiology-clinical-applicationsfor-client-health/v1.1/#/chapter/4

ORDER A PLAGIARISM-FREE PAPER HERE

We’ll write everything from scratch

Question 


Anaphylactic Shock

Discuss what symptoms are associated with anaphylactic shock and how the nurse differentiates these from other conditions or issues. What steps should be taken if the nurse suspects anaphylactic shock?

Anaphylactic Shock

Anaphylactic Shock

 

Order Solution Now